Thunderstorm Wind, Pawnee
- When
- August 7, 1:57 PM CST
- Where
- Pawnee County, 5 mi N of Burdett
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.267, -99.517
Six inch diameter tree limbs were blown down.
3 thunderstorm wind, 3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Aug 7, 1:15 PM CST, 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 215 PM CDT SUN AUG 7 2005 .DISCUSSION... DAYS 1-2... THE MOST EXCITING METEOROLOGICAL CHALLENGES THROUGH THE FIRST PART OF THE WEEK ARE THE FOLLOWING: 1) ANTICIPATING WHEN SUFFICIENT SUBSIDENCE AND MID LEVEL WARMING WILL OCCUR TO PRECLUDE DEVELOPMENT OF ISOLATED AFTERNOON THUNDERSTORMS AND 2) ANTICIPATING HOW HIGH TEMPERATURES WILL RISE EACH DAY AS UPPER LEVEL RIDGING BUILDS OVER THE CENTRAL PLAINS. STAGNANT SUMMERTIME FLOW WILL CONTINUE OVER THE CENTRAL UNITED STATES WITH UPPER LEVEL RIDGING OVER ALASKA AND THE NORTHWEST TERRITORIES AND A DEVELOPING TROUGH OVER THE NORTHWESTERN UNITED STATES. MOST OF THE FLOW ALOFT WILL CONTINUE ACROSS THE NORTHERN UNITED STATES AND SOUTHERN CANADA, AS IS TYPICAL FOR THIS TIME OF THE YEAR. MORNING SOUNDINGS REVEALED DEEP MOISTURE OVER A LARGE PART OF THE CENTRAL AND SOUTHERN UNITED STATES WITH H7 DEWPOINTS AT OR ABOVE 5 DEGREES CELSIUS. H5 TEMPERATURES ARE COOL FOR THIS TIME OF THE YEAR, AND SURFACE BASED CAPES EARLY THIS AFTERNOON WERE NEAR 2000 J/KG IN CENRAL AND SOUTH CENTRAL KANSAS. ISOLATED THUNDERSTORMS ALREADY HAD DEVELOPED BY 18Z AND LIKELY WILL CONTINUE TO BUBBLE UNTIL INSOLATION SHUTS DOWN THIS EVENING. WITH ALMOST NO SHEAR, THUNDERSTORMS WILL BE VERY PULSY WITH SOME POTENTIAL FOR PRODUCING A WET MICROBURST OR TWO. DIFFERENCES AMONG NUMERICAL MODEL SOLUTIONS FOR THIS PART OF THE WORLD ARE INSIGNIFICANT IN THE NEAR TERM. THE GFS LIKELY HAS A BETTER HANDLE ON FLOW AROUND THE ALASKAN RIDGE AND GENERALLY WAS FOLLOWED FOR GRID PRODUCTION. SATELLITE AND PROFILER WINDS SUGGEST THE PRESENCE OF A WEAK UPPER LEVEL VORTICITY MAXIMUM AT H5 FROM NORTH CENTRAL INTO SOUTHWEST KANSAS EARLY THIS AFTERNOON. THIS WAVE GRADUALLY WILL PROPAGATE SOUTHWARD THIS AFTERNOON AND TONIGHT AND SHOULD REACH NORTHERN OKLAHOMA BY MONDAY AFTERNOON. SCATTERED THUNDERSTORMS LIKELY WILL BE A LITTLE MORE WIDESPREAD NEAR THIS UPPER LEVEL WAVE MONDAY FROM THE OKLAHOMA BORDER SOUTHWARD HOWEVER, ENOUGH INSTABILITY WILL PERSIST OVER SOUTH CENTRAL AND CENTRAL KANSAS TO MERIT INCLUSION OF ISOLATED THUNDERSTORMS IN THE FORECAST MONDAY AFTERNOON GIVEN THE CONTINUED MOIST, UNCAPPED ENVIRONMENT. TEMPERATURES GRADUALLY WILL WARM THROUGH MID WEEK AS UPPER LEVEL RIDGING BUILDS OVER THE CENTRAL UNITED STATES AND H8 TEMPERATURES GRADUALLY RISE. RIDGING AND SUBSIDENCE OVER THE CENTRAL PLAINS WILL NOT BE AS STRONG AS LAST WEEK WITH THE LARGE SCALE PATTERN FAVORING STRONGER RIDGING FARTHER WEST. MOST HIGHS WILL BE IN THE MID TO UPPER 90S WITH FEW LOCATIONS EXPERIENCING 100 DEGREE WARMTH. DAYS 3-7... THE CURRENT EXTENDED FORECAST LOOKS PRETTY MUCH ON TRACK AND HAVE MADE NO SIGNIFICANT CHANGES TO IT TODAY. THE MEDIUM RANGE MODEL RUNS ALL SHOW A BROAD AREA OF HIGH PRESSURE COVERING MUCH OF THE CENTRAL AND SOUTHERN CONUS WHILE THE MAIN BELT OF WESTERLIES CONTINUES ALONG AND NORTH OF THE CANADIAN BORDER. DAYTIME HIGH TEMPERATURES WILL WARM A LITTLE MORE THAN THOSE OF THE PAST DAY OR SO BUT DO NOT EXPECT THE AOA 100 TEMPERATURES OF A WEEK AGO AS SUBSIDENCE IS NOT QUITE AS STRONG AND BETTER LOW LEVEL MOISTURE WILL ATTENUATE THE MAX HEATING SOMEWHAT. A LEE TROUGH IS FORECAST TO PERSIST ACROSS THE WESTERN HIGH PLAINS THROUGH THE WEEK. THE ABOVE MENTIONED LOW LEVEL MOISTURE WILL LIKELY KEEP SUFFICIENT INSTABILITY AROUND TO HELP INITIATE ISOLATED AFTERNOON THUNDERSTORMS. WILL LEAVE THE GRIDDED FORECAST DRY FOR NOW AS I DO NOT WANT TO BROADBRUSH THE ENTIRE EXTENDED PERIOD WITH SLIGHT CHANCE OR ISOLATED POPS GIVEN THE FACT THAT MOST EVERYONE WILL NOT SEE ANY PRECIPITATION. TOWARD NEXT WEEKEND, THE GFS AND ECMWF ARE SUGGESTING THAT A SHORTWAVE THROUGH WILL MOVE INTO THE CENTRAL HIGH PLAINS ON SATURDAY. WHILE THE MODELS SHOW A FRONTAL BOUNDARY SLIPPING SOUTHWARD INTO KANSAS WITH THIS WAVE, THERE IS SOME DISAGREEMENT AS TO HOW FAR SOUTH THE FRONT MOVES, OR EVEN HOW STRONG THE WAVE WILL BE WHEN IT MOVES OUT. THE GOING FORECAST MENTIONS A SLIGHT CHANCE FOR THUNDERSTORMS ON SATURDAY AFTERNOON AND NIGHT. THIS LOOKS FAIRLY REASONABLE GIVEN THE TIME FRAME AND MODEL UNCERTAINTIES SO WILL LEAVE IT AS IS. THE GFS IS SUGGESTING THAT THE FRONT WILL LIFT BACK TO THE NORTH BY EARLY NEXT WEEK SO WILL KEEP THE PRECIPITATION CHANCES LIMITED. IN THE 8 TO 10 DAY PERIOD, HAVE DECIDED TO GO BELOW NORMAL ON PRECIPITATION GIVEN THE FACT THAT IT APPEARS THE CURRENT PATTERN WE ARE IN WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... DDC 67 95 68 96 / 10 05 00 00 GCK 66 94 66 96 / 05 05 00 00 EHA 64 93 65 95 / 20 10 10 00 LBL 66 94 67 96 / 20 10 10 00 HYS 67 96 68 98 / 10 05 00 00 P28 70 95 71 96 / 20 20 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && 01/GERARD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1252 PM CDT SUN AUG 7 2005 KSZ030-031-043>046-061>066-074>081-084>090-081100- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 1252 PM CDT (1152 AM MDT) SUN AUG 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING.BRIEF HEAVY RAINFALL...WIND GUSTS TO NEAR 50 MPH... AND SMALL HAIL MAY ACCOMPANY THE STRONGER THUNDERSTORMS. ABUNDANT MOISTURE THROUGH A DEEP LAYER OF THE ATMOSPHERE WILL PREVAIL TODAY, AND A WEAK UPPER LEVEL TROUGH EXTENDING FROM SOUTH CENTRAL NEBRASKA TO SOUTHEASTERN COLORADO WILL MOVE SOUTHWARD SLOWLY THIS AFTERNOON AND TONIGHT. WITH AFTERNOON HEATING, MODERATE INSTABILITY WILL DEVELOP. WINDS ALOFT WILL REMAIN VERY LIGHT, AND THUNDERSTORMS WILL FORM AND DISSIPATE WITHOUT MOVING MUCH. PRECIPITATION LOADING IN UPDRAFTS MAY RESULT IN MOIST DOWNBURSTS AND GUSTY WINDS AS THE THUNDERSTORMS COLLAPSE. THUNDERSTORM ACTIVITY WILL DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 01
The Dodge City radar (KDDC), 69 km away, was scanning. The volume nearest the first event began at 19:57 UTC.
3 thunderstorm wind, 3 hail. Local standard time, as filed.
Six inch diameter tree limbs were blown down.
A four inch diameter fruit tree was snapped off at the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472275, 5472276, 5472277, 5472366, 5472367, 5472368.